I started talking Orlistat yest. only once before my main meal... later that night I had very strong diarrhea and stomach pain... I had insomnia, started coughing..and had trouble breathing also I know it sounds irrelevant but my teeth did ache... the next day at 8am (was up all night running 2 the bathroom)... I threw up twice. and here I am sitting in bed exhausted and still have diarrhea. Are these side effects of the drug or is it food poisoning since my main meal was junk food last night? Thank u.
Just remember why you started Orlistat. The symptoms you are experiencing could be the side effects common to this medication as a reminder to keep to a low fat and lower calorie diet. People who are on this med for the long haul do tend to make the necessary changes to avoid those adverse reactions.
But secondly, you could have picked up a "bug" because I didn't think that the known side effects included vomiting... everything else yes but "no" to the vomiting. So, push the fluids and keep to a bland diet until your system settles down. But if after doing all that and you still feel sick... contact your doctor for further evaluation.
I wish you well on this new journey. I have dealt with weight issues my entire life until I turned 54. Yo-yoing is no fun and no way to live. But I successfully lost 92 pounds and have kept it off for over 5 years. I believe you can do it and you know you can, too!!!
- Orlistat Information for Consumers
- Orlistat Information for Healthcare Professionals (includes dosage details)
- Side Effects of Orlistat (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Jun 2011 • 1 answer
Updated 27 Sep 2013 • 1 answer
My husband is having a hard time breathing. He can't stop coughing. He is wheezing. He is burping a?
Updated 5 Feb 2016 • 2 answers
Updated 9 Aug 2016 • 1 answer
Updated 8 Sep 2018 • 1 answer